Alert archive / Oklahoma / Special Weather Statements in 2011

Special Weather Statement, NWS Norman, OK

August 4, 2011Kay County, Oklahoma

NWS Norman, OK issued this special weather statement at Aug 4, 2011, 1:41 AM CDT for Kay County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2011, 1:41 AM CDT (06:41 UTC)
Expired
Aug 4, 2011, 2:15 AM CDT
In force
34 min
Issued by
NWS Norman, OK

County Kay County, OK

The radar

The Wichita radar (KICT), 98 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 6.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2011-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 951 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2011-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
951 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
2999 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

641 
WWUS84 KOUN 040641
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
141 AM CDT THU AUG 4 2011

OKZ008-040715-
KAY OK-
141 AM CDT THU AUG 4 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY.

AT 140 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER KAW 
LAKE...MOVING NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3699 9674 3679 9674 3679 9676 3680 9698
      3695 9710 3701 9697 3700 9675

$$



CMS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 3, 11:41 PM CDT, 2 hours earlier.

Area forecast discussion, Aug 3, 11:41 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1141 PM CDT WED AUG 3 2011

.AVIATION...
/06Z TAFS/
SCATTERED SHOWERS AND A FEW T-STORMS WILL CONTINUE OVER NORTH
CENTRAL OK THROUGH THE LATE NIGHT HOURS. MEANWHILE... AN AREA OF
SHOWERS AND T-STORMS ACROSS THE TX PANHANDLE LATE WEDNESDAY
EVENING IS EXPECTED TO CONTINUE MOVING EAST INTO NORTHWEST OK
DURING THE OVERNIGHT HOURS. AN OUTFLOW BOUNDARY EXTENDING FROM
CENTRAL INTO SW OK IS FORECAST TO RETROGRADE BACK TO THE NORTH ON
THURSDAY AND POSSIBLY PROVIDE A FOCUS FOR ADDITIONAL SHOWER AND
STORM DEVELOPMENT MAINLY ACROSS NORTHERN OK THURSDAY AFTERNOON AND
EVENING.

&&

.PREV DISCUSSION... /ISSUED 1000 PM CDT WED AUG 3 2011/

DISCUSSION...
WILL LEAVE CHANCE POPS GOING OVERNIGHT ACROSS NORTHERN OKLAHOMA.
CURRENT ACTIVITY IS WEAKENING/DISSIPATING FAIRLY QUICKLY AND
STRONGEST PUSH IS HEADING UP INTO KANSAS. ALSO LOWERED TEMPS
OVERNIGHT ACROSS NORTHERN-THIRD OR SO OF FORECAST AREA GIVEN OBS
AND TRENDS OF OUTFLOW. SCATTERED STORMS POSSIBLE AGAIN TOMORROW
WITH MULTIPLE RESIDUAL BOUNDARIES PLAYING A ROLE. DAMAGING WINDS
WILL ONCE AGAIN BE A CONCERN IF STORMS DEVELOP TOMORROW AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  79 107  78 106 /  10  10   0  10
HOBART OK         80 108  81 108 /  10  10   0  10
WICHITA FALLS TX  84 111  83 110 /  10  10   0  10
GAGE OK           75 102  75 106 /  40  20  20  10
PONCA CITY OK     76 103  79 105 /  40  20  20  20
DURANT OK         84 110  83 107 /  10  10   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT SATURDAY FOR OKZ004>048-
     050>052.

TX...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT SATURDAY FOR TXZ083>090.

&&

11/30/32
Hazardous weather outlook, Aug 3, 9:15 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
915 PM CDT WED AUG 3 2011

OKZ004>048-050>052-TXZ083>090-041100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
915 PM CDT WED AUG 3 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...REST OF TONIGHT...

THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL BE SEEN ACROSS NORTHERN OKLAHOMA BUT
ADDITIONAL SEVERE WEATHER APPEARS UNLIKELY.

DISCUSSION...
A LARGE AREA OF LIGHT RAIN WITH EMBEDDED THUNDERSTORMS WILL SLOWLY
WEAKEN AND DISSIPATE ACROSS NORTHERN OKLAHOMA...WITH THE STRONGER
STORMS EXPECTED TO MOVE FARTHER NORTH IN KANSAS. WITH THE
STABILIZATION OF THE LOWER ATMOSPHERE DUE TO OUTFLOW AIR AND THE
LOSS OF DAYTIME HEATING...ADDITIONAL ORGANIZED SEVERE STORMS ARE
UNLIKELY.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY AUG 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY THAT THERE WILL BE SEVERE STORMS...15 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THERE WILL BE AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS EACH DAY
THROUGH TUESDAY...MAINLY ACROSS THE NORTHERN HALF OF OKLAHOMA.

OTHER HAZARDOUS WEATHER...
THE PERSISTENT HOT WEATHER WILL CONTINUE UNABATED FOR MOST OF
OKLAHOMA AND NORTH TEXAS INTO NEXT WEEKEND. AN EXCESSIVE HEAT
WARNING WILL REMAIN IN EFFECT THROUGH SATURDAY.

THE WILDFIRE RISK WILL REMAIN HIGH THROUGH THE PERIOD...ESPECIALLY
ON SATURDAY...WHEN STRONGER WINDS ARE FORECAST.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY.

In the hours before

Special weather statement, Aug 3, 7:49 PM CDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
749 PM CDT WED AUG 3 2011

OKZ006-040100-
ALFALFA OK-
749 PM CDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA COUNTY.

STRONG WINDS FROM SEVERE THUNDERSTORMS OVER EASTERN WOODS COUNTY MAY
AFFECT WESTERN PORTIONS OF ALFALFA COUNTY. WIND GUSTS TO 50 MPH WILL
BE POSSIBLE.

LAT...LON 3668 9836 3659 9853 3695 9855 3698 9845

..SPEG.
Special weather statement, Aug 3, 8:30 PM CDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
830 PM CDT WED AUG 3 2011

OKZ007-040145-
GRANT OK-
830 PM CDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY.

AT 830 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
REFROW...MOVING NORTH NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...

LAT...LON 3699 9746 3692 9760 3699 9775 3701 9773
      3701 9747 3700 9746

CJS
Special weather statement, Aug 3, 9:13 PM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
913 PM CDT WED AUG 3 2011

OKZ008-040215-
KAY OK-
913 PM CDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY.

AT 911 PM CDT...A STRONG THUNDERSTORM EXTENDED FROM NEAR BLACKWELL
LAKE NORTH INTO KANSAS. THE STORM WAS MOVING NORTHEAST AT 20 MPH.
THE STORM WILL LIKELY AFFECT TRAFFIC ALONG INTERSTATE 40 FROM BRAMAN
TO THE KANSAS LINE.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...

LAT...LON 3700 9728 3693 9734 3697 9742 3700 9744

CJS
Special weather statement, Aug 3, 9:14 PM CDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
914 PM CDT WED AUG 3 2011

OKZ008-040215-
KAY OK-
914 PM CDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FAR NORTHWEST KAY COUNTY.

AT 911 PM CDT...A STRONG THUNDERSTORM EXTENDED FROM NEAR BLACKWELL
LAKE NORTH INTO KANSAS. THE STORM WAS MOVING NORTHEAST AT 20 MPH.
THE STORM WILL LIKELY AFFECT TRAFFIC ALONG INTERSTATE 35 FROM BRAMAN
TO THE KANSAS LINE.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...

LAT...LON 3700 9728 3693 9734 3697 9742 3700 9744

CJS
Local storm report, Aug 3, 11:27 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORMAN OK
1127 PM CDT WED AUG 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND GST     CARNEGIE                35.10N 98.60W
08/03/2011  E60.00 MPH       CADDO              OK   AMATEUR RADIO

            ESTIMATED 50-60 MPH GUSTS

0401 PM     HAIL             4 SSW CALUMET           35.55N 98.15W
08/03/2011  E1.00 INCH       CANADIAN           OK   PUBLIC

0412 PM     HAIL             1 NNE CALUMET           35.61N 98.12W
08/03/2011  E1.00 INCH       CANADIAN           OK   PUBLIC

            RELAYED BY THE NSSL SHAVE PROJECT.

0435 PM     TSTM WND DMG     2 SW OKLAHOMA CITY      35.45N 97.54W
08/03/2011                   OKLAHOMA           OK   BROADCAST MEDIA

            THE CITY OF OKLAHOMA AND LOCAL BROADCAST MEDIA REPORT
            BUILDING DAMAGE NEAR AND AROUND STOCKYARD CITY. SEVERAL
            BUILDINGS SUSTAINED ROOF DAMAGE. MUCH OF THE DAMAGE WAS
            THE RESULT OF ROOF DEBRIS BLOWN INTO OTHER STRUCTURES.
            SEVERAL TREES...A STEEL BILLBOARD... AND AT LEAST 12
            POWER POLES WERE ALSO BLOWN DOWN. ADDITIONAL MINOR DAMAGE
            WAS REPORTED NEAR MERIDIAN AND I-40 AT THE WHITE WATER
            WATER PARK. THREE MINOR INJURIES WERE REPORTED THERE.

0437 PM     HAIL             6 W OKLAHOMA CITY       35.47N 97.62W
08/03/2011  E1.00 INCH       OKLAHOMA           OK   AMATEUR RADIO

            THE HAIL WAS REPORTED AT RENO AND MACARTHUR

0442 PM     HAIL             4 W OKLAHOMA CITY       35.47N 97.58W
08/03/2011  E1.00 INCH       OKLAHOMA           OK   PUBLIC

            THE HAIL WAS REPORTED AT NW 3RD AND PORTLAND.

0445 PM     TSTM WND DMG     3 E GREENFIELD          35.73N 98.32W
08/03/2011                   BLAINE             OK   PUBLIC

            2 INCH BRANCHES DOWN...DELAYED REPORT

0446 PM     HAIL             5 W OKLAHOMA CITY       35.47N 97.60W
08/03/2011  E1.75 INCH       OKLAHOMA           OK   PUBLIC

0450 PM     HAIL             4 NW OKLAHOMA CITY      35.51N 97.56W
08/03/2011  E1.00 INCH       OKLAHOMA           OK   PUBLIC

            REPORTED NEAR NW 20TH AND PORTLAND AVENUE.

0450 PM     HAIL             5 WNW OKLAHOMA CITY     35.50N 97.59W
08/03/2011  E1.25 INCH       OKLAHOMA           OK   PUBLIC

            RELAYED BY THE NSSL SHAVE PROJECT.

0500 PM     TSTM WND GST     7 SSE RED ROCK          36.37N 97.13W
08/03/2011  M77.00 MPH       NOBLE              OK   MESONET

0613 PM     HAIL             VANCE AIR FORCE BASE    36.34N 97.90W
08/03/2011  E1.00 INCH       GARFIELD           OK   OTHER FEDERAL

0628 PM     TSTM WND DMG     4 E VICI                36.15N 99.23W
08/03/2011                   DEWEY              OK   LAW ENFORCEMENT

            POWER POLES DOWN

0628 PM     HAIL             4 E VICI                36.15N 99.23W
08/03/2011  E1.00 INCH       DEWEY              OK   LAW ENFORCEMENT

0630 PM     TSTM WND GST     2 WSW WOODWARD          36.42N 99.42W
08/03/2011  M63.00 MPH       WOODWARD           OK   MESONET

0653 PM     TSTM WND GST     1 E MOORELAND           36.44N 99.19W
08/03/2011  M72.00 MPH       WOODWARD           OK   TRAINED SPOTTER

            PEA SIZE HAIL WAS ALSO REPORTED.

0701 PM     TSTM WND GST     2 E MOORELAND           36.44N 99.17W
08/03/2011  M81.00 MPH       WOODWARD           OK   TRAINED SPOTTER

            PEA SIZED HAIL ALSO REPORTED

0720 PM     TSTM WND GST     16 NNE FREEDOM          36.98N 99.00W
08/03/2011  M64.00 MPH       WOODS              OK   MESONET

            MEASURED AT THE MAY RANCH MESONET SITE.

0725 PM     TSTM WND GST     16 NNE FREEDOM          36.98N 99.00W
08/03/2011  M60.00 MPH       WOODS              OK   MESONET

            MEASURED AT THE MAY RANCH MESONET SITE.

0733 PM     TSTM WND GST     2 S ALVA                36.77N 98.67W
08/03/2011  M76.00 MPH       WOODS              OK   AWOS

0735 PM     TSTM WND GST     16 NNE FREEDOM          36.98N 99.00W
08/03/2011  M61.00 MPH       WOODS              OK   MESONET

            MEASURED AT THE MAY RANCH MESONET SITE.

&&
ADDITIONAL ENTRIES WILL ADDED IF MORE VERIFICATION REPORTS BECOME
AVAILABLE.

NWS NORMAN
Special weather statement, Aug 4, 1:41 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
141 AM CDT THU AUG 4 2011

OKZ008-040715-
KAY OK-
141 AM CDT THU AUG 4 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY.

AT 140 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER KAW
LAKE...MOVING NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3699 9674 3679 9674 3679 9676 3680 9698
      3695 9710 3701 9697 3700 9675

CMS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:04 PM CDTSevere Thunderstorm WarningOUNMajor, Woods, Woodward56 min
Aug 3, 7:08 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant37 min
Aug 3, 7:18 PM CDTSpecial Weather StatementOUNKay27 min
Aug 3, 7:24 PM CDTSevere Thunderstorm WarningOUNWoods36 min
Aug 3, 7:49 PM CDTSpecial Weather StatementOUNAlfalfa11 min
Aug 3, 7:58 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods35 min
Aug 3, 8:30 PM CDTSpecial Weather StatementOUNGrant15 min
Aug 3, 9:13 PM CDTSpecial Weather StatementOUNKay2 min
Aug 3, 9:14 PM CDTSpecial Weather StatementOUNKay1 min
Aug 4, 6:17 PM CDTSpecial Weather StatementOUNWoods13 min
Aug 4, 6:27 PM CDTSpecial Weather StatementOUNWoods18 min

Nearby

Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.